Hail, Harrison
- When
- June 19, 7:35 PM EST
- Where
- Harrison County, Mt Clare
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.220, -80.350
An upper air disturbance and cool air aloft helped trigger a few showers and thunderstorms. Temperatures were only in the 70s with dew points in the upper 40s and lower 50s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
An upper air disturbance and cool air aloft helped trigger a few showers and thunderstorms. Temperatures were only in the 70s with dew points in the upper 40s and lower 50s.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 19, 6:27 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 727 PM EDT THU JUN 19 2008 .SYNOPSIS... MOSTLY DRY AND COOL THROUGH FRIDAY WITH HIGH PRESSURE IN CONTROL. BETTER RAIN CHANCES ARRIVE THIS WEEKEND. TEMPERATURES SLOWLY MODERATE TOWARDS SEASONABLE LEVELS BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... UPPER LOW CONTINUES TO SPIN OVER SOUTHEAST CANADA THROUGH FRIDAY. MODELS SHOW WEAK SPOKES OF VORTICITY ROTATING AROUND THE UPPER LOW THROUGH FRIDAY...AND MODELS SPIT OUT VERY LIGHT AND RANDOM QPF. NOT MUCH CORRELATION AT ALL IN THE MODELS ON THESE WEAK VORTS AND QPF FIELDS. MODELS SHOW THE DEEPEST MOISTURE THIS PERIOD EXITING THE NORTHEAST THIS AFTERNOON...WITH ANY ISOLATED CONVECTION IN THE NORTHEAST QUICKLY DISSIPATING EARLY EVENING WITH LOSS OF HEATING. WITH HEIGHTS AND TEMPS ALOFT SLOWLY RISING TONIGHT AND FRIDAY... BELIEVE THE AVAILABLE MOISTURE AND INSTABILITY IS NOT IMPRESSIVE ENOUGH TO INCLUDE CONVECTION. WILL KEEP THINGS DRY THROUGH FRIDAY. AGAIN LEANING ON THE COOLER SIDE OF TEMP GUIDANCE TONIGHT...THINKING LESS CLOUDS THAN MODELS SHOW. ON FRIDAY...LEANING TOWARD THE HIGH SIDE OF GUIDANCE...WITH ABUNDANT SUNSHINE...BUT STILL SLIGHTLY BELOW NORMAL TEMPS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... FRIDAY NIGHT WILL BE MOSTLY DRY...WITH LITTLE TO GENERATE PRECIPITATION ONCE DAYTIME HEATING FADES. COULD SEE AN ISOLATED SHOWER SNEAK INTO SOUTHWEST VIRGINIA PRIOR TO 12Z SATURDAY THOUGH. MORE FAVORABLE PRECIPITATION CONDITIONS ON SATURDAY AND SUNDAY. SHORTWAVE DIGS SOUTH OF OUR REGION THROUGH MEAN TROUGH...MORE REMINISCENT OF WINTER THAN SUMMER. MOISTURE GETS DRAWN NORTHWARD EAST OF THE TROUGH AXIS WITH PWAT VALUES APPROACHING 1.5 INCHES BY SATURDAY AFTERNOON. SHOULD SEE SCATTERED SHRA/TSRA BLOOM FROM LATE MORNING ON. KEPT POPS IN THE CHANCE CATEGORY FOR NOW...HOPING NEXT MODEL RUN OR TWO WILL PINPOINT MORE FAVORED AREAS. KEPT HIGHEST POPS ACROSS THE SOUTH FOR NOW...CLOSER TO MIDLEVEL SUPPORT. LOOKING FOR A DIURNAL DECREASE IN COVERAGE SATURDAY NIGHT...BUT KEPT AT LEAST SLIGHT CHANCE POPS AREAWIDE. WEAK COLD FRONT STILL SLATED TO CROSS ON SUNDAY. HAVE SLIGHTLY LOWER POPS FOR THIS FEATURE...WITH MOISTURE MORE LACKING BY THE AFTERNOON. MAINTAINED SLIGHT CHANCE POPS AT NIGHT ONCE AGAIN WITH MORE WEAK RIPPLES TRAVERSING THE TROUGH AS ITS AXIS APPROACHES. GENERALLY LEANED TOWARDS COOLER MOS NUMBERS THROUGH THE PERIOD. && .LONG TERM /MONDAY THROUGH THURSDAY/... TROUGH PATTERN OVER THE EASTERN U.S. WILL LIFT INTO MORE OF A ZONAL PATTERN BY THE END OF THE PERIOD. THIS WILL ALLOW TEMPERATURES TO MODERATE TOWARDS SEASONABLE LEVELS BY WEDNESDAY/THURSDAY. GENERALLY ACCEPTED HPC SOLUTION FOR THE EXTENDED. WEAK HIGH PRESSURE BUILDS IN AT THE SURFACE ON MONDAY...BUT MODELS SHOW ONE LAST SHORTWAVE DIGGING INTO THE TROUGH INTO TUESDAY. GFS IS PRETTY SHARP WITH THIS...AND EVEN DEVELOPS A CLOSED LOW WHICH DRIFTS OFF THE MIDATLANTIC COAST TUESDAY NIGHT. NOT GOING TO BUY THIS AGGRESSIVE SOLUTION FOR NOW...AND INSTEAD KEEP SOME LOW CHANCE POPS FOR SCATTERED SHRA/TSRA INTO MONDAY NIGHT...WITH A DIURNAL CHARACTER. RISING HEIGHTS TUESDAY/WEDNESDAY...ALONG WITH LINGERING SURFACE HIGH PRESSURE...WILL KEEP PRECIPITATION AT BAY WHILE TEMPERATURES SLOWLY RISE. WARM FRONTAL BOUNDARY TRIES TO SET UP ON THURSDAY...HAVE SOME LOW POPS INSERTED FOR THIS. MEX/ENSEMBLE TEMPERATURES IN GOOD AGREEMENT WITH HPC SUGGESTIONS...AND STAYED CLOSE. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... LIFR/IFR FG AT EKN DURING THE PREDAWN...OTRW MVFR PSBL AT ALL AIRPORTS SAVE FOR BKW. CAVU ONCE FG BURNS OFF FRI MRNG. AVIATION OUTLOOK /AFTER 00Z SATURDAY/...NO SIG WX XPCTD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...CL/JMV NEAR TERM...JMV SHORT TERM...CL LONG TERM...CL AVIATION...29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 313 AM EDT THU JUN 19 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-200715- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 313 AM EDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 814 PM EDT THU JUN 19 2008 WVZ031-200045- HARRISON WV- 814 PM EDT THU JUN 19 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 814 PM EDT...A STRONG THUNDERSTORM WAS OVER WOLF SUMMIT...OR ABOUT 10 MILES WEST OF CLARKSBURG...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WEST MILFORD...STONEWOOD...SALEM...NUTTER FORT...LOST CREEK AND DESPARD. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
The Pittsburgh radar (KPBZ), 146 km away, was scanning. The volume nearest the first event began at 00:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2008Every state in 2008This day in weather historyWarnings in West Virginia, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110583.